News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Help! Stomach and intestinal pain after eating salty foods


 TDM - Mon Jun 18, 2007 7:42 am

Lately I have noticed that I have become quite sensitive to salty foods. When I eat salty foods, I normally feel a stomachache accompanied by what I think is intestinal pain. The "intestinal" pain goes from my crotch to my abdomen in a wavy fashion, as if following the intestines. Also, my throat feels salty for a few days after I eat salty foods. (Imagine having a ball of salt stuck in your throat.)

A solution to this problem is to stop eating salty foods, which is ok with me, but can someone tell me why I have developed this reaction to salty foods? What could it mean considering that I am a male in my mid twenties?
 Marceline F, RN - Mon Jun 25, 2007 10:50 am

User avatar Dear TDM,
I can't help but wonder why you have an affinity for salty foods, and am also curious what level of "saltiness" you are craving. There are a couple things that come to mind after reading your post. Since you mention "lately", it is possible that you have actually developed a gastroenteritis - or stomach bug to put it most simplistically. The waves of abdominal discomfort may be actually your body reacting to this infection. The salt taste in your mouth may be reflux from the stomach acids "burping" up as the waves of pain go all the way up. It is also interesting that our bodies tell us a lot when we allow ourselves to listen to them. It may be you have a chemical imbalance with the intake of salty foods, and you may need to have your doctor order a simple chemistry blood test to see how high your blood sodium (salt) is. You may have other problems that could develop if your chemistry is out of balance.Some of these problems could be serious. It would be a good idea to run your concerns by your primary physician who can evaluate you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here